Alert archive / Wyoming / River Flood Warnings in 2015

River Flood Warning 10, NWS Cheyenne, WY

June 6, 2015Goshen County, Wyoming

NWS Cheyenne, WY issued this river flood warning at Jun 6, 2015, 8:37 PM MDT for Goshen County, Wyoming. It took effect at Jun 7, 2015, 12:00 AM MDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Jun 6, 2015, 8:37 PM MDT (02:37 UTC)
In effect from
Jun 7, 2015, 12:00 AM MDT
Expired
Jun 14, 2015, 12:00 AM MDT
In force
7 days
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
Minor

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Laramie River near Fort Laramie (FLAW4).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06670500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WGUS45 KCYS 070237
FLWCYS
Bulletin - Immediate broadcast requested
Flood Warning
National Weather Service Cheyenne Wy
837 PM MDT SAT JUN 6 2015

...The National Weather Service in Cheyenne, Wy has issued a Flood 
Warning for the following rivers in Wyoming...

  Laramie River near Fort Laramie affecting Goshen County


.Hydrologic Summary:
Due to recent rainfall and upstream releases from Greyrocks Reservoir 
will keep the Laramie River at Fort Laramie will remain high 
throughout next week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground. The water 
may deep enough to float you and your vehicle.

The next statement will be issued: Sunday Morning

&&

WYC015-080237-
/O.NEW.KCYS.FL.W.0010.150607T0600Z-000000T0000Z/
/FLAW4.1.ER.150607T0600Z.150607T0600Z.000000T0000Z.NO/
837 PM MDT SAT JUN 6 2015

The National Weather Service in Cheyenne has issued a 

* Flood Warning for 
  The Laramie River near Fort Laramie.
* from late tonight until further notice.
* Forecast...The river is expected to rise to  7.0 feet later tonight
  and remain at 7.0 feet through the remainder of the week.
* The stage will rise above the flood stage of 7.0 feet tonight.

&&

Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=cys&gage=FLAW4

* Impact...at 7.0 feet...Flood stage. Highway 160 in the vicinity of 
  the bridge over the Laramie River begins to flood. Reservoir 
  releases from Grayrocks Reservoir determines the magnitude of 
  successive flooding.
* Flood history...This crest compares to a previous crest of 6.9 feet 
  on May 13 2011.

&&

LAT...LON 4212 10468 4225 10468 4223 10451 4216 10446
      4212 10449                  

$$
1 follow-up statement
517 
WGUS85 KCYS 071600
FLSCYS
Flood Statement
National Weather Service Cheyenne Wy
1000 AM MDT SUN JUN 7 2015

...The Flood Warning is cancelled for the following rivers in 
Wyoming...
 
  Laramie River near Fort Laramie affecting Goshen County

.Hydrologic Summary:

The Laramie River at Fort Laramie has shown signs of decreasing 
below flood stage this morning and is expected to remain below 
flood stage through the upcoming days. Thus the river flood 
warning has been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground. The water 
may deep enough to float you and your vehicle.

This will be the last statement for this event.

&&

WYC015-071630-
/O.CAN.KCYS.FL.W.0010.000000T0000Z-150607T1600Z/
/FLAW4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1000 AM MDT SUN JUN 7 2015

* Flood Warning is cancelled for 
  The Laramie River near Fort Laramie
* The stage will remain just below flood stage at 6.9 feet through 
  the week.

&&

Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=cys&gage=FLAW4

* Flood history...This crest compares to a previous crest of 6.9 feet 
  on May 13 2011.

&&

LAT...LON 4212 10468 4225 10468 4223 10451 4216 10446
      4212 10449                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:23 PM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 5:23 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SAT JUN 6 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 305 PM MDT SAT JUN 6 2015

LINE OF SHOWERS AND EMBEDDED  IS CURRENTLY MOVING EASTWARD OVER
LARAMIE COUNTY. RECEIVED A REPORT OF PEA SIZED HAIL WHEN THE
STORMS WERE WEST OF CHEYENNE. CONVECTIVE ENVIRONMENT THROUGH THIS
EVENING STILL LOOKS FAVORABLE FOR A FEW STRONGER STORMS MAINLY
ACROSS THE NEBRASKA PANHANDLE. LAPS ANALYSIS SHOWS CAPE VALUES OF
1500-2000 J/KG STRETCHING FROM NORTHERN MORRILL COUNTY SOUTHWARD
INTO CHEYENNE COUNTY. WITH SFC WINDS BEING NORTHWESTERLY THIS
AFN...DEEP LAYER SHEAR IS RATHER WEAK AT 25-30 K'S. BETTER SHEAR
EXISTS INTO COLORADO. THUS...WITH THESE CONVECTIVE PARAMETERS CAN
NOT RULE OUT A STRONG TO MARGINALLY SIR STORM AS THE CONVECTION
PROGRESSES INTO THE PANHANDLE...HOWEVER A WIDESPREAD SIR EVENT
APPEARS UNLIKELY.

THE OTHER CONCERN IS FOR HEAVY RAIN OVER THE NORTHERN NEBRASKA
PANHANDLE BY THIS EVENING. STORMS HAVE FORMED OVER THE BLACK HILLS
OVER THE PAST FEW HOURS WITH AN OUTFLOW BOUNDARY PROGRESSING
SOUTHWARD TOWARD XXX AND AWES COUNTIES. CONVERGENCE FROM THIS
OUTFLOW ALONG WITH THE APPROACHING COLD FRONT COULD CAUSE
WIDESPREAD SHOWERS AND  TO FORM. THIS IS WHAT THE HRRR HAS BEEN
SHOWING FROM 00-03Z. SINCE NORTHERN XXX AND AWES RECEIVED QUITE A
BIT OF RAIN YESTERDAY AND THERE IS CREEK/RIVER FLOODING...THIS IS
DEFINITELY AN AREA THAT THE EVENING SHIFT WILL HAVE TO WATCH.

COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT WHICH WILL USHER IN
SLIGHTLY COOLER TEMPS FOR SUNDAY. KEPT THE 40-50 PERCENT POPS IN
THE CST FROM LATE MORNING THROUGH THE AFN. DO NOT BELIEVE THERE
WILL BE MUCH OF A STRONG/SIR THREAT AS CAPE VALUES ARE A BIT LESS
THAN TODAY IN THE POST FRONTAL ARMS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 305 PM MDT SAT JUN 6 2015

SUNDAY NIGHT AND MONDAY LOOK TO BE DRY FOR THE MOST PART AS UPPER
LEVEL HEIGHTS BEGIN TO RISE. DO HAVE AN UPPER SHORTWAVE MOVING
THROUGH THE EAST PORTION OF THE CWFA FROM DOUGLAS TO ALLIANCE.
WESTERLY TO NORTHWESTERLY WINDS SHOULD KEEP AREAS EAST OF THE
LARAMIE RANGE DRY WITH BETTER CHANCES OFF TO THE WEST.

NEXT CHANCES FOR WIDESPREAD SHOWERS APPEARS TO BE WEDNESDAY AS THE
UPPER RIDGE AXIS MOVES EAST INTO CENTRAL NEBRASKA. WE START
GETTING PIECES OF ENERGY IN THE SOUTHWEST FLOW BEHIND THE FRONT
EMANATING OFF YET ANOTHER LOW PRESSURE SYSTEM MOVING INTO SOUTHERN
NEVADA AND UTAH. AT THE SURFACE...ANOTHER FRONTAL BOUNDARY SAGS
SOUTH AND LAYS UP NEAR THE EAST SLOPES OF THE LARAMIE RANGE
WEDNESDAY AFTERNOON. STRONG SOUTHEASTERLY LOW LEVEL FLOW BEHIND
THE FRONT. GFS SHOWING 25-30KTS AT 850MBWHILE ECMWF SHOWING 20 TO
25KTS. STILL A LITTLE TOO EARLY FOR DETERMINING SEVERE
THUNDERSTORM CHANCES...BUT CONDITIONS DO LOOK GOOD FOR ANOTHER
ROUND OF HEAVY RAIN AND SEVERE THUNDERSTORMS.

UNSETTLED WEATHER FOR THE REMAINDER OF THE WEEK AS WE STAY IN
SOUTHWEST FLOW AND THE UPPER LOW MOVES INTO WESTERN COLORADO. BOTH
THE GFS AND ECMWF SHOWING HEALTHY QPF FORECASTS...SO DEFINITELY
POTENTIAL THERE FOR MORE HEAVY RAINFALL THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 518 PM MDT SAT JUN 6 2015

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY
ACROSS THE NEBRASKA PANHANDLE AREAS THIS EVENING. NORTHEAST FLOW
BEHIND A BOUNDARY WILL GIVE THE I-80 CORRIDOR FROM SIDNEY TO
CHEYENNE THE POSSIBILITY OF IFR/LIFR STRATUS AT KCYS...KIBM...KSNY
AND KBFF EARLY SUNDAY MORNING THROUGH MID MORNING. ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS FOR SUNDAY AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 247 PM MDT SAT JUN 6 2015

NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK.  SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY
AFTERNOON ACROSS MUCH OF THE REGION.  TEMPERATURES WILL BEGIN
TO WARM BY EARLY NEXT WEEK...HOWEVER MINIMUM HUMIDITY VALUES
WILL STILL BE ABOVE 25 PERCENT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...ZF
LONG TERM...GCC
AVIATION...GCC
FIRE WEATHER...ZF
Hazardous weather outlook, Jun 6, 5:22 AM MDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
522 AM MDT SAT JUN 6 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-071130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
522 AM MDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP. SOME
OF THE THUNDERSTORMS WILL BE STRONG WITH GUSTY WINDS...HAIL...AND
LOCALLY HEAVY RAINFALL THAT MAY CAUSE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP SUNDAY.
SOME OF THE THUNDERSTORMS OVER THE SOUTHEAST WYOMING PLAINS AND
SOUTHWEST NEBRASKA PANHANDLE MAY BE STRONG WITH GUSTY WINDS...
HAIL...AND LOCALLY HEAVY RAINFALL.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 6, 6:34 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT SAT JUN 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     FUNNEL CLOUD     N ALLIANCE              42.10N 102.87W
06/06/2015                   BOX BUTTE          NE   PUBLIC

            REPORTED VIA TWITTER.

&&

KC
Special weather statement, Jun 6, 6:45 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT SAT JUN 6 2015

WYZ107-117-118-070130-
SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE COUNTY WY-
645 PM MDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN
PLATTE COUNTIES UNTIL 730 PM MDT...

AT 644 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF HORSE CREEK...OR 26 MILES NORTHWEST OF CHEYENNE...
MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WHITAKER AROUND 700 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 28 AND
50.

LAT...LON 4138 10515 4153 10522 4175 10473 4138 10462
TIME...MOT...LOC 0044Z 251DEG 24KT 4147 10504

RUBIN
Local storm report, Jun 6, 7:15 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT SAT JUN 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             4 N ALLIANCE            42.16N 102.87W
06/06/2015  E1.75 INCH       BOX BUTTE          NE   PUBLIC

            HAIL RANGED FROM PEA TO GOLFBALL SIZE.

&&

GCLAYCOM
Special weather statement, Jun 6, 7:29 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
729 PM MDT SAT JUN 6 2015

NEZ095-096-070215-
NORTH SIOUX NE-SOUTH SIOUX NE-
729 PM MDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX COUNTY UNTIL 815 PM
MDT...

AT 729 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF AGATE BED NATIONAL MONUMENT...OR 33 MILES
SOUTHEAST OF LUSK...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  AGATE BED NATIONAL MONUMENT AROUND 755 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4256 10399 4262 10386 4239 10350 4223 10390
TIME...MOT...LOC 0129Z 332DEG 20KT 4253 10388

RUBIN
Local storm report, Jun 6, 8:03 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
803 PM MDT SAT JUN 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             5 W CHADRON             42.83N 103.10W
06/06/2015  E0.88 INCH       DAWES              NE   PUBLIC

            DIME TO NICKEL SIZED HAIL.

&&

GCLAYCOM
Special weather statement, Jun 6, 8:18 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
818 PM MDT SAT JUN 6 2015

NEZ002-095-070300-
NORTH SIOUX NE-DAWES NE-
818 PM MDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND NORTHWESTERN
DAWES COUNTIES UNTIL 900 PM MDT...

AT 818 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
ARDMORE TO 10 MILES NORTHWEST OF HARRISON...AND MOVING SOUTHEAST AT
20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HARRISON AROUND 850 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4259 10387 4286 10403 4301 10378 4300 10311
TIME...MOT...LOC 0218Z 322DEG 18KT 4311 10348 4283 10397

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:45 PM MDTSpecial Weather StatementCYSLaramie45 min
Jun 6, 7:20 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte55 min
Jun 7, 1:04 AM MDTSpecial Weather StatementCYSPlatte26 min
Jun 7, 1:08 AM MDTSpecial Weather StatementCYSLaramie37 min
Jun 7, 2:19 PM MDTSpecial Weather StatementCYSLaramie41 min
Jun 7, 3:45 PM MDTSpecial Weather StatementCYSLaramie45 min
Jun 7, 3:49 PM MDTSpecial Weather StatementCYSGoshen41 min

Nearby

River Flood Warnings in Wyoming, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.